MAUDE Adverse Event Report: PENUMBRA, INC. PENUMBRA SYSTEM ACE 64 REPERFUSION CATHETER; NRY

PENUMBRA, INC. PENUMBRA SYSTEM ACE 64 REPERFUSION CATHETER; NRY
Catalog Number 5MAXACE064
Medical Device Problem Codes Structural Problem (2506); Device Operates Differently Than Expected (2913)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 01/11/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The product was not returned for evaluation.Without the return of the device, the root cause of the problem cannot be determined.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.The device is not available for return.
 
Event or Problem Description
The patient was undergoing a thrombectomy procedure using a penumbra system ace 64 reperfusion catheter (ace 64).During the procedure, the radiopaque marker on the distal tip of the ace 64 was not fully visible and was partially seen under fluoroscopy.Therefore, the ace 64 was removed and the procedure was completed using a new ace 64.There was no report of an adverse effect to the patient.
 
Additional Manufacturer Narrative
Please note that the device in complaint was not expected to be returned but was received by the manufacturer on 03/15/2017 for evaluation.Results: the ace 64 was kinked approximately 113.0 and 117.0 cm from the hub.The markerband was present on the distal end of the ace 64 and had no damage or abnormalities.Conclusions: evaluation of the returned device revealed that the markerband was present on the distal end of the ace 64 and had no damage or abnormalities.The root cause of only partial visibility of the markerband during the procedure could not be determined.Further evaluation revealed the ace 64 was kinked.This damage was likely incidental and may have occurred due to forceful handling during preparation or use.Penumbra catheters are inspected during in-process inspection and during quality inspection after manufacturing.

Brand Name
PENUMBRA SYSTEM ACE 64 REPERFUSION CATHETER
Common Device Name
NRY
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key6337595
Report Number3005168196-2017-00174
Device Sequence Number10984380
Product Code NRY
UDI-Device Identifier00814548013961
UDI-Public00814548013961
Combination Product (Y/N)N
Initial Reporter CountryTU
PMA/510(K) Number
K160449
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign,health pr
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 01/20/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Expiration Date02/21/2019
Device Catalogue Number5MAXACE064
Device Lot NumberF68014
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/15/2017
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 01/20/2017
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date02/16/2017
Supplement Report FDA Received Date04/26/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age67 YR